Mathematical Problems in Engineering
Volume 2005 (2005), Issue 3, Pages 269-273

On the reliability of a renewable multiple cold standby system

E. J. Vanderperre

Department of Quantitative Management, University of South Africa, P.O. Box 392, Pretoria 0003, South Africa

Received 14 July 2004; Revised 10 December 2004

Copyright © 2005 E. J. Vanderperre. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We present a general reliability analysis of a renewable multiple cold standby system attended by a single repairman. Our analysis is based on a refined methodology of queuing theory. The particular case of deterministic failures provides an explicit exact result for the survival function of the duplex system.